Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 150, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 23, 2018, 8:45 PM CDT for Scurry County, Texas. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2018, 8:45 PM CDT (01:45 UTC)
- Expired
- Jun 23, 2018, 9:03 PM CDT
- In force
- 18 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
County Scurry County, TX
The radar
The Lubbock radar (KLBB), 128 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 8:56 PM CDT | HAIL 1.75 | 20 Ne Snyder, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 718 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 3787 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
308
WUUS54 KMAF 240145
SVRMAF
TXC415-240215-
/O.NEW.KMAF.SV.W.0150.180624T0145Z-180624T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
845 PM CDT SAT JUN 23 2018
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Northeastern Scurry County in western Texas...
* Until 915 PM CDT.
* At 844 PM CDT, a severe thunderstorm was located 11 miles north of
Hobbs, or 21 miles northeast of Snyder near Hudd , moving
northeast at 15 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Scurry County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3292 10082 3296 10080 3296 10066 3282 10066
TIME...MOT...LOC 0144Z 230DEG 49KT 3294 10065
HAIL...1.75IN
WIND...70MPH
$$
121 follow-up statement
569
WWUS54 KMAF 240203
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
903 PM CDT SAT JUN 23 2018
TXC415-240212-
/O.CAN.KMAF.SV.W.0150.000000T0000Z-180624T0215Z/
Scurry TX-
903 PM CDT SAT JUN 23 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCURRY COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
At 856 pm cdt the public reported golf ball size hail at Hudd in
extreme northeastern Scurry county.
LAT...LON 3292 10082 3296 10080 3296 10066 3282 10066
TIME...MOT...LOC 0200Z 230DEG 49KT 3310 10042
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 5:21 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 23, 5:21 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
521 PM CDT Sat Jun 23 2018
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
VFR conditions are expected at the west Texas and southeast New
Mexico terminals the next 24 hours under mostly clear skies.
Any thunderstorms should remain east of the terminals.
12
&&
.PREV DISCUSSION... /issued 323 PM CDT Sat Jun 23 2018/
DISCUSSION...
Heat remains the main story today, with a Heat Advisory in effect
through this evening for most of the area. Temperatures are in the
upper 90s and lower 100s for most this afternoon, with a few more
hours of heating to go. Near record highs will be possible for
many locations, with Midland's record high for today standing at
108 degrees, which was set last year. A dryline has begun to push
east across the Trans Pecos and Permian Basin, and is progged to
sharpen up by mid- to late afternoon across the eastern Permian
Basin southwestward to the Lower Trans Pecos. High-res guidance
continues to generate isolated storms by late afternoon in two
main areas, the first being on the Stockton Plateau and into
Terrell county, where a few showers have begun to develop, and the
second across the Western Low Rolling Plains/far eastern Permian
Basin. Given sufficient CAPE around 3000 J/kg, steep midlevel
lapse rates, and a surface focus of not only the dryline but also
outflow boundaries slowly drifting southward into the area, storms
that develop may become strong to severe. The large
temperature/dewpoint spread will lead to damaging downburst winds
being the primary threat, though hail will also be possible.
Storms are expected to diminish and/or move out of the area by
late in the evening, with a quiet night then expected with lows
ranging from the upper 60s to upper 70s for most.
Sunday will be another hot day across the area, likely warranting
another Heat Advisory, though most locations will be a degree or
two cooler than today. As the ridge weakens and shifts west,
southeasterly surface flow will yield increasing moisture and the
potential for thunderstorms, mainly across the Davis Mountains and
Big Bend Area. By Monday, temperatures will be cooler, but still
above normal, with most locations in the 90s, and 100s confined
to the Pecos and Rio Grande Valleys. Model guidance has started to
downplay the strengthening of the ridge next week, though
temperatures look to stay above normal in the mid 90s to around
100 degrees through the extended. However, moisture also looks to
remain elevated, with the best chance for storms mainly across
southern zones, including the Presidio Valley, Marfa Plateau, Big
Bend Area, and the Davis/Glass Mountains. Elsewhere, rain chances
are slim to none.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 78 105 77 99 / 10 0 0 0
Carlsbad 72 106 72 99 / 0 0 0 0
Dryden 79 104 78 99 / 20 10 10 0
Fort Stockton 76 106 74 99 / 10 10 10 0
Guadalupe Pass 72 98 69 93 / 0 0 0 10
Hobbs 70 103 69 97 / 0 0 0 10
Marfa 63 98 62 96 / 0 10 10 10
Midland Intl Airport 77 106 76 99 / 10 0 0 0
Odessa 77 106 75 99 / 10 0 0 0
Wink 74 109 74 102 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Heat Advisory until 8 PM MDT this evening for Eddy County Plains-
Southern Lea County.
TX...Heat Advisory until 9 PM CDT this evening for Andrews-Big Bend
Area-Borden-Crane-Davis/Apache Mountains Area-Dawson-Ector-
Glasscock-Howard-Loving-Marfa Plateau-Martin-Midland-
Mitchell-Pecos-Presidio Valley-Reagan-Reeves County and
Upper Trans Pecos-Scurry-Upton-Ward-Winkler.
&&
03/84Hazardous weather outlook, Jun 23, 12:58 PM CDT, 7 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1258 PM CDT Sat Jun 23 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-241800- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 1258 PM CDT Sat Jun 23 2018 /1158 AM MDT Sat Jun 23 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible across the eastern Permian Basin, Stockton Plateau, and Lower Trans Pecos region this afternoon and evening. Strong winds, hail, and locally heavy rainfall are possible with these storms. Triple-digit temperatures will continue today. A Heat Advisory is in effect today for the Eddy County Plains, southern Lea County, and most of West Texas. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible for the Davis and Glass Mountains and Big Bend on Sunday. These storms may contain strong winds, hail, and locally heavy rainfall. Triple digit temperatures will continue into Sunday for most of the area and a Heat Advisory may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Jun 23, 7:11 PM CDT, 1 hour 34 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 711 PM CDT SAT JUN 23 2018 TXZ063-240100- Glasscock TX- 711 PM CDT SAT JUN 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GLASSCOCK COUNTY UNTIL 800 PM CDT... At 709 PM CDT, Doppler radar was tracking a strong thunderstorm in open country of east central Glasscock county, 13 miles east of Garden City, moving northeast at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Glasscock County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3193 10140 3200 10127 3188 10126 3172 10127 TIME...MOT...LOC 0009Z 225DEG 49KT 3189 10126 12
Local storm report, Jun 23, 7:37 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
737 PM CDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 6 WSW COLORADO CITY 32.37N 100.95W
06/23/2018 E1.75 INCH Mitchell TX LAW ENFORCEMENT
FM 2836
&&
JDLocal storm report, Jun 23, 7:46 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
746 PM CDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL 1 E LORAINE 32.41N 100.69W
06/23/2018 E1.75 INCH Mitchell TX BROADCAST MEDIA
&&
JDSpecial weather statement, Jun 23, 7:54 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
754 PM CDT SAT JUN 23 2018
TXZ063-070-240115-
Reagan TX-Glasscock TX-
754 PM CDT SAT JUN 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GLASSCOCK AND
NORTHERN REAGAN COUNTIES UNTIL 815 PM CDT...
At 752 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Garden City or 3 miles east of Saint Lawrence,
moving northeast at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern
Glasscock and northern Reagan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3160 10134 3163 10147 3173 10149 3199 10144
3170 10126 3168 10127
TIME...MOT...LOC 0052Z 225DEG 49KT 3172 10135
12Local storm report, Jun 23, 8:26 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
826 PM CDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL COLORADO CITY 32.40N 100.86W
06/23/2018 E2.50 INCH MITCHELL TX BROADCAST MEDIA
EAST 2ND ST.
0818 PM HAIL COLORADO CITY 32.40N 100.86W
06/23/2018 E2.50 INCH MITCHELL TX BROADCAST MEDIA
EAST 2ND ST.
&&
JDLocal storm report, Jun 23, 8:28 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
828 PM CDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL COLORADO CITY 32.40N 100.86W
06/23/2018 E2.75 INCH MITCHELL TX PUBLIC
&&
JDThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:11 PM CDT | Special Weather Statement | MAF | Glasscock | 49 min |
| Jun 23, 7:28 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 62 min |
| Jun 23, 7:43 PM CDT | Flash Flood Warning | MAF | Mitchell | 4 hr |
| Jun 23, 7:54 PM CDT | Special Weather Statement | MAF | Glasscock | 21 min |
| Jun 23, 8:09 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 36 min |
| Jun 23, 8:21 PM CDT | Areal Flood Advisory | MAF | Glasscock | 3 hr |
| Jun 23, 8:53 PM CDT | Special Weather Statement | MAF | Mitchell | 37 min |
| Jun 23, 9:54 PM CDT | Heat Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 23 hr |
| Jun 24, 4:40 PM CDT | Special Weather Statement | MAF | Brewster | 35 min |
| Jun 24, 5:43 PM CDT | Special Weather Statement | MAF | Brewster | 32 min |
| Jun 24, 6:26 PM CDT | Special Weather Statement | MAF | Brewster | 34 min |
| Jun 24, 6:34 PM CDT | Special Weather Statement | MAF | Mitchell | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.